MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Side effects of Neupogen (Zarxio) and Retacrit for the Red Cells

Home Demo forums Patient Message Board Side effects of Neupogen (Zarxio) and Retacrit for the Red Cells

Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #58780
    Terry
    Participant

    I have been on the Neupogen (Zarxio), for white cells, twice weekly for seven months. My hemoglobin took a downward plunge, requiring 4 blood transfusions in a matter of 3 weeks. My Oncologist started me on Retacrit once weekly. I am in my 4th week. When my hemoglobin is at 6 I get the usual symptoms of shortness of breath, high resting heart rate, fatigue etc…. . My blood work yesterday showed my hemoglobin at 9, which is at a good level for me. I received both the Zarixo and the Reticrit injections. Later on in the day, my resting heart rate was high, with shortness of breath. It has continued to stay high and the shortness of breath continues. My question is: Has anyone experienced this as a side effect of any one of these medications? Just when I think I know the trends and effects MDS has on my body, something else crops up!
    I appreciate any feedback I get. So glad there is a place to go and ask questions of those that experience the ups and downs of MDS. Thank you so much!

    • This topic was modified 1 month, 1 week ago by Terry.
    #58783
    Robin Smith
    Participant

    Hi Terry. I’ve been on weekly Procrit injections (30 units) for almost three years. Retacrit is a bio-similar of Procrit so the two medications are somewhat different, but I suspect close enough that they’d have fairly similar side effects. Just to let you know.. I’ve experienced high resting heart rate and shortness of breath off and on even when my hemoglobin is in the high 9’s. I also have degenerative disk disease so between the MDS, back problems, and the Procrit it’s been extremely challenging to sort out what is causing what! Take good care.. sending best wishes.

Viewing 2 posts - 1 through 2 (of 2 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert